Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Flat covers and cotorsion envelopes of sheaves


Authors: Edgar Enochs and Luis Oyonarte
Journal: Proc. Amer. Math. Soc. 130 (2002), 1285-1292
MSC (2000): Primary 16G10, 18F20; Secondary 18E15
DOI: https://doi.org/10.1090/S0002-9939-01-06190-1
Published electronically: October 24, 2001
MathSciNet review: 1879949
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that any sheaf of modules over any topological space (in fact, any $\mathcal{O}$-module where $\mathcal{O}$ is a sheaf of rings on the topological space) has a flat cover and a cotorsion envelope. This result is very useful, as we shall explain later in the introduction, in order to compute cohomology, due to the fact that the category of sheaves ( $\mathcal{O}$-modules) does not have in general enough projectives.


References [Enhancements On Off] (What's this?)

  • 1. S.T. Aldrich, E. Enochs, J.R. García Rozas and L. Oyonarte, Covers and envelopes in Grothendieck categories. Flat covers of complexes with applications, Submitted.
  • 2. L. Bican, R. El Bashir and E. Enochs, All modules have flat covers, To appear in Bull. London Math. Soc.
  • 3. P.C. Eklof, Homological algebra and set theory, Trans. Amer. Math. Soc. 227 (1977), 207-225. MR 56:11782
  • 4. P. Eklof and J. Trlifaj, How to make Ext vanish, Bull. London Math. Soc. 33 (2001), no. 1, 44-51. CMP 2001:05
  • 5. E. Enochs, Injective and flat covers, envelopes and resolvents, Israel J. Math. 39 (1981), 189-209. MR 83a:16031
  • 6. R. Göbel and S. Shelah, Cotorsion theories and splitters, Trans. Amer. Math. Soc. 352(11) (2000), 5357-5379. MR 2001b:20098
  • 7. M. Hovey, Model categories, Mathematical Surveys and Monographs, Vol. 63, American Mathematical Society, 1999. MR 99h:55031
  • 8. B. Iversen, Cohomology of sheaves, Springer-Verlag, 1986. MR 87m:14013
  • 9. C. Jensen and H. Lenzing, Model-theoretic algebra with particular emphasis on fields, rings, modules, Algebra, Logic and Applications, Vol. 2, Gordon and Breach, 1989. MR 91m:03038
  • 10. D.G. Quillen, Homotopical algebra, Lecture Notes in Mathematics, Vol. 43, Springer-Verlag, 1967. MR 36:6480
  • 11. L. Salce, Cotorsion theories for abelian groups, in:Symposia Mathematica (Conference of abelian groups and their relationship to the theory of modules, INDAM, Rome, 1977) Vol. XXIII, Academic Press, London-New York, 1979, pp. 11-32. MR 81j:20078
  • 12. J.P. Serre, Faisceaux algébriques cohérents, Ann. Math. 61(2) (1955), 197-278. MR 16:953c
  • 13. R.S. Swan, Cup products in sheaf cohomology, pure injectives, and a substitute for projective resolutions, J. Pure Appl. Algebra 144 (1999), 169-211. MR 2001i:18016
  • 14. J. Xu, Flat covers of modules, Lecture Notes in Mathematics, Vol. 1634, Springer-Verlag, 1996. MR 98b:16003

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16G10, 18F20, 18E15

Retrieve articles in all journals with MSC (2000): 16G10, 18F20, 18E15


Additional Information

Edgar Enochs
Affiliation: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506-0027
Email: enochs@ms.uky.edu

Luis Oyonarte
Affiliation: Departamento de Álgebra y Análisis Matemático, Universidad de Almería, 04071 Almería, Spain
Email: oyonarte@ual.es

DOI: https://doi.org/10.1090/S0002-9939-01-06190-1
Keywords: Flat (pre)cover, cotorsion (pre)envelope, (pre)sheaf, $\mathcal{O}$-(pre)module, Grothendieck category
Received by editor(s): July 26, 2000
Received by editor(s) in revised form: November 3, 2000
Published electronically: October 24, 2001
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society